The article you requested is
EPS With Fever Versus NMS
Letter to the Editor
Sir: I would like to comment on the case report “Risperidone and Neuroleptic Malignant Syndrome” (November 1995 issue), which details a patient who received 6 mg of risperidone and experienced severe parkinsonism 48 hours after discharge, which worsened to catatonia, mutism, etc., and a temperature of 100.2°F (38.1°C) after her medication was withdrawn. It is unusual for someone to develop severe extrapyramidal symptoms (EPS) 48 hours after discharge, and the possibility of overdose should be addressed.
When previously treated with high-potency neuroleptics, this patient developed marked EPS and received anticholinergics, benzodiazepines, and propranolol. No mention is made of concomitant medications when she was taking risperidone, but the sentence “All medications were discontinued” suggests that other medications were involved, probably anticholinergic agents. The abrupt discontinuation of all medications (i.e., risperidone plus anticholinergic) could worsen the patient’s condition